Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 141, NWS State College, PA

July 26, 20129 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 26, 2012, 2:51 PM EDT for 9 counties in Pennsylvania. It was in force for 69 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 2:51 PM EDT (18:51 UTC)
Expired
Jul 26, 2012, 4:00 PM EDT
In force
69 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Tioga County, PA, Warren County, PA

The radar

The State College radar (KCCX), 73 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 2:56 PM EDTTSTM WND DMGSmethport, PATREES REPORTED DOWN NEAR SMETHPORT.
Jul 26, 2:58 PM EDTTSTM WND DMGSmethport, PANUMEROUS LARGE TREES AND POWER LINES DOWN THROUGH SMETHPORT AREA.
Jul 26, 3:08 PM EDTTSTM WND DMGRoulette, PALARGE TREES DOWN IN ROULETTE.
Jul 26, 3:15 PM EDTTSTM WND DMGRidgway, PANUMEROUS TREES AND WIRES DOWN AREA-WIDE.
Jul 26, 3:15 PM EDTTORNADO1 N Coudersport, PAEF0 TORNADO CONFIRMED NEAR COUDERSPORT
Jul 26, 3:15 PM EDTTORNADO1 Nne Coudersport, PAEF0 TORNADO CONFIRMED NEAR COUDERSPORT
Jul 26, 3:15 PM EDTTORNADOCoudersport, PAEF0 TORNADO CONFIRMED NEAR COUDERSPORT. MAXIMUM WIND SPEED 80 MPH...PATH LENGTH APPROX ONE-QUARTER MILE. NUMEROUS TREES DOWN...BUT NO INJURIES REPORTED.
Jul 26, 3:20 PM EDTTSTM WND DMGJohnsonburg, PANUMEROUS TREES AND WIRES DOWN ACROSS THE AREA.
Jul 26, 3:25 PM EDTTSTM WND DMGSaint Marys, PATREES AND WIRES REPORTED DOWN ACROSS THE AREA.
Jul 26, 3:30 PM EDTTSTM WND DMGAustin, PATREES REPORTED DOWN ON ROUTE 872.
Jul 26, 3:30 PM EDTTSTM WND DMGHarrison Valley, PATREE DOWN ACROSS A ROAD NEAR HARRISON VALLEY.
Jul 26, 3:37 PM EDTTSTM WND DMGEmporium, PALARGE TREE LIMBS REPORTED DOWN IN EMPORIUM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:16 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2136 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
1.7
Supercell composite
13.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WUUS51 KCTP 261851
SVRCTP
PAC023-027-033-035-047-083-105-117-123-262000-
/O.NEW.KCTP.SV.W.0141.120726T1851Z-120726T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
251 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
  ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  WESTERN TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  EASTERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTH CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHWESTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 400 PM EDT

* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  SCANDIA TO MARIENVILLE TO SOUTH BETHLEHEM...MOVING EAST AT 50 MPH.
  THESE STORMS ARE CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  PORTLAND MILLS AND WESTLINE...
  WILCOX AND RIDGWAY...
  EAST BRANCH DAM AND KINZUA BRIDGE STATE PARK...
  ST. MARYS AND BROCKPORT...
  SMETHPORT AND CORYVILLE...
  TRUMAN AND ELK RIVER...

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 135.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
119...ROUTE 219...ROUTE 322...STATE ROAD 46...STATE ROAD 59...STATE
ROAD 66...STATE ROAD 120...STATE ROAD 153...STATE ROAD 255...STATE
ROAD 446...STATE ROAD 449.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4200 7750 4154 7754 4154 7760 4144 7758
      4098 7808 4097 7881 4113 7881 4121 7876
      4121 7872 4126 7874 4137 7897 4134 7910
      4140 7910 4146 7904 4145 7897 4162 7896
      4162 7903 4200 7901
TIME...MOT...LOC 1851Z 269DEG 42KT 4197 7888 4146 7891
          4103 7936

$$

FORECASTER: DEVOIR
2 follow-up statements
202 
WWUS51 KCTP 261932
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 PM EDT THU JUL 26 2012

PAC123-261942-
/O.CAN.KCTP.SV.W.0141.000000T0000Z-120726T2000Z/
WARREN PA-
332 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4200 7750 4154 7754 4154 7760 4144 7758
      4098 7808 4097 7881 4113 7881 4121 7876
      4120 7872 4122 7872 4126 7874 4137 7897
      4136 7910 4146 7903 4145 7897 4150 7897
      4201 7800
TIME...MOT...LOC 1932Z 269DEG 42KT 4198 7824 4147 7827
          4104 7873

$$

PAC023-027-033-035-047-083-105-117-262000-
/O.CON.KCTP.SV.W.0141.000000T0000Z-120726T2000Z/
CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-POTTER PA-TIOGA PA-
CENTRE PA-CLINTON PA-
332 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN CLINTON...NORTH CENTRAL CENTRE...WESTERN TIOGA...
POTTER...SOUTHEASTERN MCKEAN...ELK...NORTHERN CLEARFIELD AND CAMERON
COUNTIES...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES NORTH OF PORT ALLEGANY TO TRUMAN
TO TROUTVILLE...MOVING EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  ROULETTE AND BENEZETTE...
  OSWAYO AND COUDERSPORT...
  WHARTON AND STEVENSON DAM...
  GENESEE AND DENTON HILL STATE PARK...
  KETTLE CREEK STATE PARK AND CROSS FORK...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 119...
ROUTE 219...ROUTE 322...STATE ROAD 120...STATE ROAD 153...STATE ROAD
255...STATE ROAD 449.

THIS LINE OF STORMS HAS A HISTORY OF DOWNING TREES AND WIRES. WINDS 
OVER 70 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4200 7750 4154 7754 4154 7760 4144 7758
      4098 7808 4097 7881 4113 7881 4121 7876
      4120 7872 4122 7872 4126 7874 4137 7897
      4136 7910 4146 7903 4145 7897 4150 7897
      4201 7800
TIME...MOT...LOC 1932Z 269DEG 42KT 4198 7824 4147 7827
          4104 7873

$$

FORECASTER: RHG/MD
347 
WWUS51 KCTP 261942
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
342 PM EDT THU JUL 26 2012

PAC023-027-033-035-047-083-105-117-262000-
/O.CON.KCTP.SV.W.0141.000000T0000Z-120726T2000Z/
CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-POTTER PA-TIOGA PA-
CENTRE PA-CLINTON PA-
342 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN CLINTON...NORTH CENTRAL CENTRE...WESTERN TIOGA...
POTTER...SOUTHEASTERN MCKEAN...ELK...NORTHERN CLEARFIELD AND CAMERON
COUNTIES...

AT 336 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF COUDERSPORT
TO EMPORIUM TO ROCKTON...MOVING EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  WHARTON AND STEVENSON DAM...
  DENTON HILL STATE PARK AND CHERRY SPRINGS STATE PARK...
  LECONTES MILLS AND LYMAN RUN STATE PARK...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 119...
ROUTE 219...ROUTE 322...STATE ROAD 120...STATE ROAD 153...STATE ROAD
255...STATE ROAD 449.

THIS LINE OF STORMS HAS A HISTORY OF DOWNING TREES AND WIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4200 7751 4154 7754 4154 7760 4144 7758
      4098 7808 4097 7881 4113 7881 4121 7876
      4120 7872 4122 7872 4126 7874 4138 7896
      4193 7772
TIME...MOT...LOC 1942Z 269DEG 42KT 4198 7808 4147 7811
          4104 7858

$$

FORECASTER: RHG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:20 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 26, 1:20 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
120 PM EDT THU JUL 26 2012

.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL RETURN TO CENTRAL PENNSYLVANIA AS A
WARM FRONT SURGES JUST TO THE NORTHEAST OF THE COMMONWEALTH THIS
AFTERNOON. A SLOW MOVING COLD FRONT APPROACHING THE LOWER GREAT
LAKES WILL COMBINE WITH HIGH INSTABILITY...RICH LEVEL MOISTURE...
AND MODERATELY STRONG MID-LEVEL WINDS TO PROMOTE THE DEVELOPMENT OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIDESPREAD DAMAGING WINDS
TODAY INTO TONIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...

SEVERE THUNDERSTORM WATCH 524 HAS BEEN ISSUED UNTIL 8PM.

LINE OF STORMS BEGINNING TO FIRE FROM NW PA DOWN INTO OHIO. STORMS
WILL CONTINUE TO RACE EAST INTO HIGH CAPE/HIGH SHEAR ENVIRONMENT.

STRONGEST...WSWRLY 0-1KM SHEAR OF 20-25 KTS BECOMES FOCUSED
ACROSS THE NW MTNS BETWEEN 19-22Z...AND THEN JUMPS TO OUR EASTERN
ZONES EARLY THIS EVENING. IT/S THESE AREAS THAT WILL LIKELY SEE
BOUNDARY INTERACTIONS /WITH EITHER PREVIOUS CONVECTION OR THE
LEADING EDGE OF THE LAKE ERIE BREEZE/...AND SUPPORT DEVELOPMENT OF
THE MORE INTENSE...POSSIBLY ROTATING/DISCRETE SUPERCELLS.

PREVIOUS FCST DISCUSSION FOLLOWS WITH SOME MINOR EDITS...

CORRIDOR OF MODERATE TO STRONG WSWLY DEEP LAYER FLOW WILL PERSIST
WITHIN BASE OF AMPLIFYING UPPER TROUGH ROTATING THROUGH THE GRT
LKS REGION...WITH 40-50 KT H5 WINDS FROM THE UPPER OH VALLEY INTO
THE PA AND ADJACENT NE STATES. THE SWLY LLJ WILL CONTRIBUTE TO
NEWD DESTABILIZATION AS RICH BOUNDARY LAYER MOISTURE /UPPER 60S TO
LOW 70S DEWPOINTS/ ADVECTS NEWD IN WAKE OF ADVANCING WARM FRONT.

THE RISK OF WIDESPREAD DMGG WINDS WILL INCREASE DURING THE MID TO
LATE AFTERNOON /NORTH AND WEST/ AND THROUGH THIS EVENING ACROSS THE
EAST...IN ASSOCIATION WITH A COLD FRONT APPROACHING THE AREA FROM
THE LWR GRT LKS. STRONG HEATING WILL STEEPEN LAPSE RATES AND THE
CONVECTIVE ENVIRONMENT...CHARACTERIZED BY HIGH INSTABILITY AND
MODERATELY STRONG MID-LEVEL WINDS/SUFFICIENT BULK SHEAR WILL QUICKLY
BECOME FAVORABLE FOR EXPLOSIVE TSTM DEVELOPMENT WITH STORMS LKLY
BCMG ORGANIZED INTO LINES/CLUSTERS.  A FEW STORMS MAY ALSO DEVELOP
SUPERCELL STRUCTURES WITH POTENTIAL FOR LARGE HAIL AND PERHAPS A
TORNADO OR TWO...ESPECIALLY OVER THE NERN CWA INTO THE POCONOS WHERE
STRONGER EFFECTIVE SHEAR WILL EXIST NEAR AND JUST S OF THE WARM
FRONT. CONVECTION SHOULD CONTINUE AFTER DARK BEFORE GRADUALLY
WEAKENING OVERNIGHT.

ANOMALOUSLY HIGH 850 MB TEMPS OF 20-22C WILL COMBINE WITH A GUSTY
WSW DOWNSLOPE WIND TO PUSH TEMPS TO NEAR RECORD HIGHS WITH HEAT
INDEX VALUES TO BETWEEN 100-104F IN THE SOUTHERN VALLEYS AND
THROUGHOUT MUCH OF THE LOWER TO MID SUSQ VALLEY. RECORDS ARE
100F IN MDT AND 98F IN KIPT. A HEAT ADVISORY REMAINS IN EFFECT
FROM 16-00Z FRIDAY FOR NEARLY ALL OF THE SERN CWA.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
UPPER TROF AXIS/BROAD CYCLONIC FLOW REGIME IS EXPECTED TO SHIFT
EWD ACRS THE OH VLY INTO THE CENTRAL APPALACHIANS ON FRIDAY.
DESPITE WEAKER INSTABILITY/LOWER DEWPOINTS...THERE IS A RELATIVELY
LOW THREAT FOR SCT STG TO PERHAPS SVR STORMS TO DEVELOP IN ADVANCE
OF THE MID- UPPER TROF. MODEST DEEP LYR SHEAR SUGGESTS SOME
LOOSELY ORGANIZED CLUSTERS MAY FORM...MAINLY OVR THE SRN 2/3RDS OF
THE AREA WHERE SPC HAS DRAWN IN A D3 CATEGORICAL SEE TEXT.
CONVECTIVE ACTIVITY SHOULD BE MAINLY DIURNAL IN NATURE...AND
DECREASE IN CVRG WITH THE LOSS OF HEATING.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE PERIOD FROM SUN-WED WILL FEATURE A NEARLY STAGNANT LG SCALE
PATTERN OVR THE LOWER 48...WITH TROUGHING OVER THE ERN U.S.
EXTENDING SWD FM HUDSON BAY UPPER LOW. THE MODELS AND ENSEMBLES
SHOW GOOD AGREEMENT ON THIS SYNOPTIC PATTERN. TEMPS SHOULD AVG
NEAR NORMAL INTO THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
AS WARM FRONT PUSHES NORTH OF THE AREA BY 15Z...EXPECT SHRA/TSRA
TO PUSH EAST OF THE AREA...FOLLOWED BY AN INCREASINGLY GUSTY SW SFC
WIND AND DIMINISHING LLWS AS CLEARING GRADUALLY DEVELOPS EAST ACROSS
THE CENTRAL PART OF PENN AND THE SUSQ VALLEY. BUFKIT SOUNDINGS
SUPPORT FREQUENT GUSTS LATER TODAY BTWN 20-25KTS.

BIG CONCERN THIS AFTN AND EVENING WILL BE THE POSSIBILITY OF
STRONG THUNDERSTORMS DEVELOPING AHEAD OF COLD FRONT PUSHING SE
ACROSS THE GRT LKS. ALTHOUGH VFR CONDS SHOULD PREDOMINATE OVER
THE AREA THIS AFTN...THERE IS A GOOD CHC FOR A BRIEF VIS/CIG
REDUCTION ACCOMPANYING A GUSTY TSRA. MOST LIKELY TIME FRAME FOR
TSRA WILL BE 18Z-00Z AT BFD AND BTWN 20Z-02Z AT IPT/UNV/AOO/JST.
MDT AND LNS COULD EXPERIENCE AN EVENING TSRA...ALTHOUGH CHANCES
NOT AS GREAT THERE.

OUTLOOK...
FRI...AM LOW CIGS POSSIBLE W MTNS. ISOLD PM TSRA IMPACTS POSSIBLE.
SAT...AM FOG POSSIBLE. ISOLD PM TSRA IMPACTS POSSIBLE.
SUN...AM FOG POSSIBLE.
MON...ISOLD PM TSRA IMPACTS POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ026>028-
034>036-049>052-056-057-059-063>066.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...LA CORTE/LAMBERT/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...FITZGERALD
Hazardous weather outlook, Jul 26, 1:31 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
131 PM EDT THU JUL 26 2012

PAZ004>006-010>012-017>019-024-025-033-037-041-042-045-046-053-058-
271745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
COLUMBIA-SCHUYLKILL-
131 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW STRONG TO LOCALLY SEVERE STORMS ARE POSSIBLE ON FRIDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ026>028-034>036-049>052-056-057-059-063>066-271745-
HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
131 PM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW STRONG TO LOCALLY SEVERE STORMS ARE POSSIBLE ON FRIDAY
AFTERNOON ESPECIALLY OVER SOUTH-CENTRAL PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 1:11 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
111 PM EDT THU JUL 26 2012

PAZ004-005-261815-
MCKEAN PA-WARREN PA-
111 PM EDT THU JUL 26 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MCKEAN AND
WARREN COUNTIES BETWEEN 130 PM AND 215 PM EDT...

AT 1255 PM EDT...THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS
WAS LOCATED ALONG INTERSTATE 90 IN ERIE COUNTY...MOVING RAPIDLY TO
THE EAST AT 55 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT
COLUMBUS...SUGAR GROVE...YOUNGSVILLE...WARREN...KINZUA DAM AND
BRADFORD.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 59.

LAT...LON 4200 7851 4162 7909 4162 7952 4163 7962
      4200 7961

FORECASTER: LAMBERT
Local storm report, Jul 26, 2:12 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
212 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     SUGAR GROVE             41.98N  79.34W
07/26/2012                   WARREN             PA   911 CALL CENTER

            TREES AND WIRES DOWN.

&&

EVENT NUMBER CTP1200289

COLBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:04 AM EDTSpecial Weather StatementCTPMcKean26 min
Jul 26, 4:26 AM EDTSpecial Weather StatementCTPMcKean, Warren49 min
Jul 26, 5:03 AM EDTSpecial Weather StatementCTPBedford, Blair, Cambria, Somerset72 min
Jul 26, 5:10 AM EDTSpecial Weather StatementCTPClearfield35 min
Jul 26, 5:14 AM EDTSpecial Weather StatementCTPMcKean, Potter, Warren31 min
Jul 26, 5:43 AM EDTSpecial Weather StatementCTPCentre, Clearfield32 min
Jul 26, 5:46 AM EDTSpecial Weather StatementCTPCameron, Elk, Potter, Tioga29 min
Jul 26, 6:29 AM EDTSpecial Weather StatementCTPClinton, Lycoming, Montour, Union46 min
Jul 26, 6:33 AM EDTSpecial Weather StatementCTPFranklin42 min
Jul 26, 7:29 AM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland, Schuylkill, Union61 min
Jul 26, 7:45 AM EDTSpecial Weather StatementCTPCumberland, Juniata, Perry60 min
Jul 26, 8:41 AM EDTSpecial Weather StatementCTPAdams, Cumberland, Dauphin, Lebanon64 min
Jul 26, 1:11 PM EDTSpecial Weather StatementCTPWarren64 min
Jul 26, 1:20 PM EDTSevere Thunderstorm WarningCTPWarren55 min
Jul 26, 1:48 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk, McKean, Potter, Warren72 min
Jul 26, 2:25 PM EDTSevere Thunderstorm WarningCTPWarren35 min
Jul 26, 2:51 PM EDTTornado WarningCTPMcKean, Potter39 min
Jul 26, 3:22 PM EDTTornado WarningCTPPotter, Tioga53 min
Jul 26, 3:29 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Sullivan, Tioga91 min
Jul 26, 3:46 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Columbia, Lycoming and 6 more74 min
Jul 26, 3:54 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon, Mifflin66 min
Jul 26, 4:41 PM EDTTornado WarningCTPColumbia, Lycoming, Montour, Northumberland34 min
Jul 26, 4:48 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Centre, Clearfield, Fulton and 5 more57 min
Jul 26, 4:53 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon, Juniata, Mifflin, Northumberland, Snyder and 1 more67 min
Jul 26, 4:58 PM EDTSevere Thunderstorm WarningCTPColumbia32 min
Jul 26, 5:06 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill, Snyder, Sullivan84 min
Jul 26, 5:09 PM EDTSevere Thunderstorm WarningCTPCentre, Cumberland, Dauphin, Huntingdon, Juniata, Lancaster and 8 more81 min
Jul 26, 5:30 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Cumberland, Franklin, Fulton and 5 more60 min
Jul 26, 5:46 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill74 min
Jul 26, 6:04 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, Perry, York56 min
Jul 26, 6:26 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Cumberland, Franklin, Fulton and 5 more64 min
Jul 26, 6:33 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more57 min
Jul 26, 6:42 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Somerset3 hr
Jul 26, 6:56 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, York49 min
Jul 26, 6:57 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 2 more3 hr
Jul 26, 7:06 PM EDTSpecial Weather StatementCTPClearfield54 min
Jul 26, 7:20 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon, Somerset70 min
Jul 26, 7:23 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, York52 min
Jul 26, 7:46 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon59 min
Jul 26, 7:52 PM EDTSevere Thunderstorm WarningCTPBedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more53 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.